So my psychiatrist recently put me on abilify for anxiety and depression- I have only been on it 1 week but I feel like it is making my balance worse (which happens with almost all meds I take). I was just curious if anyone else on here takes it- but I also found an interesting article discussing it as use for migraine treatment- thought it was an interesting association.
I only had time to peruse those articles, but this does make sense. Seems lots of people with migraine disorders have a history of mental illness, or at least a current comorbidity of it. We should probably give our meds more time to kick in(me–Lamictal for a week now, 25mg). What dose did you start on? When do you titrate? I titrate to 50 next week. Any other variables since last week that may be making you feel bad? I almost blamed my Norvasc, as i have felt rough for weeks now (BEFORE the Lam.), but i no longer believe this because i purposely skipped 3 doses(norv. that is) and noticed no difference. :-/ I do not think our meds will make us dizzier long term but the waiting is awful, ugh. What other psych meds have you tried since MAV started? Side fx?
I have started at 2 mg which is the lowest dose unless you split the tablet- I have been on this 1 week. I am going to try to stick it out but it is tough bc it is making my balance worse and I can already barely walk. Was lamactil prescribed for you as a psych med or for the mav- that would be awesome if it works for both purposes. Since becoming dizzy i have tried prozac and lexapro but they both made my symptoms skyrocket and after 2-3 weeks I had to give them up they were torture. I am going to start atenolol at some point and i really hope that helps with the anxiety too. I am going to stay at this dose for awhile I think or unless things improve maybe i will go up more? I terfifed of more weight gain and i know this drug will probably cause it. Since trialing mav meds I have gained 25 lbs wholly crap- never been overweight like this in my life!!! I miss wearing my old clothes
p.s. norvasc for me was a nightmare- I have never had a drug make my visual vertigo worse- usually it is just my balance. that has to be the worst drug i have tried throughout all this mess.
What dose of Norvasc did you try by the way? I am only on 2.5 for mild hypertension (runs in my family ), so hopefully it wont really affect the vertigo stuff. Recently diagnosed bipolar which is why i was prescribed Lam. What other meds(besides Proz and Lex) have you tried for this? And I thought Abilify didnt cause wt gain? But I completely understand!!! My own vanity sickens me, as I have worked too hard for this body to trade it in for feeling better(ment. and phys.)…no way!!! Have you trialed Effexor or Cymbalta? I actually lost 10lbs on half a dose of Cymb last yr AND it improved the dizzies a little…but alas, I cannot take antideps anymore because they send me into mania phase. I hear beta-bs can reduce physical anxiety, so let me know if you try that route…I have never tried a bb.
I was only on 2.5 mg of norvasc- I gave it 3 weeks but the side effects never went away. I did try effexor but unfortunately it just made my balance worse. I tried cymbalta pre-mav and it made me lose 10 lbs also- it was great!!! It didn’t help with my anxiety or the chronic pain I have. I have seen several on here who have success with it for mav…if I run out of meds to try I will ask my psych if I can try it again…I just wonder that if effexor made me feel worse, then will cymbalta do that also??? i hope not. As far as vanity and the weight gain, yea I definitely have that, but at 25 lbs overweight i am worried I will develop more health probs having that, ugh. Yet another reason why I want to try cymbalta again. What dose of cymbalta were you on? As far as the mav meds that i have tried and given a fair trial, I have tried nortriptyline, gabapentin, depakote, lyrica, and norvasc. I have tried many others but I did not give them a fair shot because of side effects so I don’t count them.
Do you have any problems walking and did cymbalta help with that?
I can walk okay, but i do not recall Cymb worsening things, even in the beginning! Only side fx i had the first few wks on Cym was insomnia, sexual dysfunction, and irritability. These went away, but he constipation stayed: plus, it did nada for my physical anxiety symptoms. Took 30mg–therapeutic dose is 60. What other Norvasc induced side fx did you have besides extra dizziness? Headaches? True, another reason I worry about weight gain is I dont want my BP going higher. Have you tried Verapamil or Topa? I have not tried either but will keep them in mind. Oh, I think Cymb is a “cleaner” version of Effexor. Some folks have a terrible time coming off both of them but it didnt bother me much.
the norvasc messed with my balance but it also made my visual crap worse- things bounced even worse in my vision than normal-never had a med do that before. i haven’t tried verapamil but i want to- i hope my experience on norvasc doesnt mean i will react poorly to all calcium channel blockers. cymbalta gave me wicked constipation if i went past 60 mg. I did have a tough time coming off it but i have had that discontinuation syndrome before coming off antidepressants- however, i remember the brain zaps lasting for at least 6 weeks or even more after coming off cymbalta. because i had experienced that before coming off other drugs (paxil was a nightmare i felt like i was being electrocuted every 2 mins) it didnt phase me that much. I did try topa briefly but for some reason i developed this weird eye spasm from it so i stopped it after only 5 days… i will ask to try it again if atenolol doesnt work.